Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Foot And Leg Neuropathy Exercises

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Can nutrition and exercise help improve HIV-related neuropathy?

Some background about me: I was diagnosed with HIV/AIDS in April of this year, a late-stage diagnosis with CD4 <50. My count is still <50 but I have recently started Atripla. In the past 2 months I have also been treated for PCP and...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Peripheral Neuropathy (PN) can be caused by HIV or by medications like Zerit (D4T). You are not taking Zerit. PN can be confused with other issues, so it is good to see a neurologist to get it diagnosed.PN can improve as health improves and/or... Read more »

Neuropathy and exercise

Hi, I am wondering whether there is a limit to exercising on a stair-stepper if you have neuropathy in your legs. How much is too much?...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Dear Stepper,There should not be any limits to what you can do in terms of damaging the nerves in your legs. Exercise in moderation is always a good idea, with good hydration and stretching. Douglas T. Dieterich, M.D.... Read more »

leg/foot pain

hiv for 15yrs , latley a lot of leg pain and trouble walking? what is this and waht are the systems of "norapthy" ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Pain in feet and legs can be due to a number of conditions. For HIV+ patients a major concern is peripheral neuropathy (can be due to either HIV itself or as a side effect of certain HIV medicatios such as the "D" drugs D4T, DDI, ddC). If... Read more »

Leg, Knee, Foot and Back Pain

I am currently taking Kivexia, Reyetaz boosted with Norvir for over 2 years now. I have been experiencing leg, knee, foot and back pain for quite sometime and am wondering if the meds are causing the pain.Thanks ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The rate of neuropathy, muscle, joint pain from use of ritonavir + atazanavir and abacavir/lamivudine has generally been quite low so that in the majority of cases pain in the distribution you desribe would not be due to the HIV medications but to... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Neuropathy?

Posted by ScotCharles, 1 Reply
I am experiencing a lot of frightening symptoms just now. In early August this year, I lost substantial strength in the left side of my body. I could walk with a pronounced limp, but I could not lift anything heavier than a pencil with my left... Read more »

Neuropathy

Posted by Anonymous, 1 Reply
I have had neuropathy in my feet for 4 years now in varying degrees of pain, sometimes light, sometimes crippling. I had some decent results using acetyl-L-carnetine, which seemed to have helped the pain some, but now it has come back in full force.... Read more »

Neuropathy?

Posted by golfguy, 3 Replies
Hi,

I posted before and have really been trying to calm my anxiety....but it's really getting bad.

I'm about 6 weeks post exposure and had a negative ELISA at 5 weeks post exposure.

However, over the last 24 hours I've developed a significant... Read more »